Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 117, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 10, 2007, 6:25 PM CDT for Wayne County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2007, 6:25 PM CDT (23:25 UTC)
- Expired
- Aug 10, 2007, 6:52 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Wayne County, MS
The radar
The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 102325 SVRMOB MSC153-110015- /O.NEW.KMOB.SV.W.0117.070810T2325Z-070811T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 625 PM CDT FRI AUG 10 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI... THIS INCLUDES THE CITY OF WAYNESBORO... * UNTIL 715 PM CDT * AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRETNA...OR ABOUT 6 MILES NORTHEAST OF WAYNESBORO...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAYNESBORO BY 635 PM CDT... DENHAM BY 640 PM CDT... WINCHESTER BY 645 PM CDT... ROBINSON JUNCTION AND CHICORA BY 700 PM CDT... BUCKATUNNA BY 705 PM CDT... BATTLES BY 715 PM CDT... LAT...LON 3182 8846 3180 8867 3147 8866 3147 8846 $$
1 follow-up statement
000 WWUS54 KMOB 102352 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 649 PM CDT FRI AUG 10 2007 MSC153-102359- /O.CAN.KMOB.SV.W.0117.000000T0000Z-070811T0015Z/ WAYNE MS- 649 PM CDT FRI AUG 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE COUNTY IS CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THIS THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH ALONG THE WAYNE COUNTY...CHOCTAW COUNTY LINE FOR THE NEXT 45 MINUTES TO AN HOUR...WITH FREQUENT LIGHTNING AND WINDS GUSTING TO 35 MPH STILL POSSIBLE. LAT...LON 3182 8846 3180 8867 3147 8866 3147 8846 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:10 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 10, 3:10 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CDT FRI AUG 10 2007
.SHORT TERM...(TONIGHT THROUGH SUNDAY)...WEAK COLD FRONT AHEAD OF
UPPER SHORTWAVE NOW WORKING THROUGH NORTHERN ALABAMA. AHEAD OF THE
FRONT SHOWERS AND THUNDERSTORMS HAVE DEVELOPED WITH FEW APPROACHING
NORTHERN SECTIONS OF THE AREA. CLOSER TO THE COAST THE UPPER RIDGE
COMBINED WITH THE STABILIZING EFFECTS OF THIS MORNING SHOWERS AND
THUNDERSTORMS HAVE PUT A LID ON THUNDERSTORM DEVELOPMENT. THIS WILL
LIKELY CHANGE THIS AFTERNOON AS OUTFLOWS FROM THUNDERSTORMS TO THE
NORTH COLLIDE WITH THE NORTHWARD MOVING SEA BREEZE ACROSS CENTRAL
PORTIONS OF THE AREA. THUS HAVE KEPT ISOLATED POPS IN THROUGH THE
LATE EVENING. THE SHOWERS AND THUNDERSTORMS WILL GRADUALLY DISSIPATE
AFTER SUNSET. HIGH TEMPERATURES WILL CONTINUE TO RUN NEAR RECORD
LEVELS THROUGH THE WEEKEND W/ HEAT INDEX VALUES AROUND 110 EACH
AFTERNOON. THE HEAT ADVISORY CONTINUES THROUGH SATURDAY EVENING AND
CONDITIONS ON SUNDAY WILL HAVE TO CLOSELY MONITORED AS WELL. /13
THIS AFTERNOONS WET MICROBURST RISK: MODERATE.
RECORD HIGHS... SAT SUN
MOBILE 99 (1954) 100 (1954)
PENSACOLA 96 (1974) 96 (1972)
.LONG TERM...(MONDAY THROUGH FRIDAY)...THE UPPER RIDGE WILL
RETROGRADE WESTWARD BUT THE FORECAST AREA WILL REMAIN ON THE EASTERN
PERIPHERY OF THE RIDGE THROUGH MUCH OF NEXT WEEK. DUE TO THIS EACH
GFS RUN CONTINUES TO INCREASE ITS FORECASTED HIGH TEMPS AS WELL.
THUS THE ABOVE NORMAL HEAT LOOKS TO CONTINUE INTO AT LEAST THE FIRST
OF NEXT WEEK. THE GLOBAL MODELS DO POINT TOWARD THE RIDGE SLIDING
FAR ENOUGH WEST AFTER THE MIDDLE OF NEXT WEEK AS AN UPPER LOW MOVES
ACROSS THE GULF TO ALLOW FOR THE HEAT TO BACK OFF SOMEWHAT. /13
&&
.MARINE...A SURFACE RIDGE ACROSS THE NORTHERN GULF WILL SLOWLY
MIGRATE SOUTH AS A WEAKENING AREA OF LOW PRESSURE OVER THE CAROLINAS
MOVES SOUTHWEST. THE COASTAL WATERS WILL THEN REMAIN BETWEEN A WEAK
SURFACE TROUGH OVER THE INLAND AREAS...AND A REBUILDING RIDGE ACROSS
THE NORTHEAST GULF. A LIGHT WESTERLY WIND FLOW WILL DOMINATE THROUGH
THE MIDDLE OF NEXT WEEK...PERHAPS TURNING NORTHWEST OVER MOBILE BAY
AND NEAR COASTAL WATERS LATE EACH NIGHT...AND LASTING INTO THE
MORNING HOURS...FOLLOWED BY AN ONSHORE FLOW DURING THE AFTERNOON AND
EVENING HOURS EACH DAY. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 77 99 77 99 / 20 20 20 20
PENSACOLA 78 96 78 96 / 20 20 20 20
DESTIN 83 94 81 95 / 20 20 20 20
EVERGREEN 75 101 74 100 / 10 20 05 10
WAYNESBORO 75 101 73 100 / 10 10 05 05
CAMDEN 77 102 75 100 / 10 10 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...NONE.
&&
13/JC
22/JPHazardous weather outlook, Aug 10, 6:23 AM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 623 AM CDT FRI AUG 10 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-111200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 623 AM CDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...INLAND SOUTHEAST MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN. .DAY ONE...TODAY AND TONIGHT... DAYTIME HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM THE MID 90S AT THE COAST TO AROUND 100 DEGREES OVER THE INTERIOR COUNTIES TODAY. NEAR RECORD TO RECORD TEMPERATURES...COMBINED WITH A HUMID AIRMASS...WILL RESULT IN HEAT INDEX VALUES RANGING FROM 108 TO 113 FOR MANY INLAND LOCATIONS FROM THE LATE MORNING THROUGH THE AFTERNOON HOURS TODAY. THE ONLY RELIEF FROM THE HEAT COMES FROM ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF STRONG WIND GUSTS FROM 35 TO 45 MPH...AND LOCALLY HEAVY RAINS BETWEEN 1 TO AS HIGH AS 3 INCHES IN A SHORT AMOUNT OF TIME. THE RISK OF SEVERE WEATHER IS MINIMAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... DAYTIME HIGHS RANGING FROM THE MID 90S COASTAL SECTIONS TO AS HIGH AS NEAR 100 DEGREES OVER THE INTERIOR ON SATURDAY...COMBINED WITH DEWPOINT TEMPERATURES IN THE MID 70S...WILL CAUSE HEAT INDEX VALUES TO REMAIN ELEVATED. DAYTIME HEAT CONTINUES INTO NEXT WEEK. SHOWERS AND THUNDERSTORMS LOOK TO GENERALLY BE ISOLATED IN COVERAGE THROUGH THE OUTLOOK PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 10, 4:24 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 424 PM CDT FRI AUG 10 2007 ALZ051-102200- CHOCTAW- INCLUDING THE CITIES OF...BUTLER... 424 PM CDT FRI AUG 10 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CHOCTAW COUNTY... AT 413 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM 61 MILES SOUTHEAST OF NEEDHAM THE THUNDERSTORM WAS MOVING SOUTHSOUTHEAST AT 20 TO 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CENTRAL CHOCTAW COUNTY THROUGH 500 PM CDT...INCLUDING BULTER BETWEEN 435 PM AND 440 PM. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 10, 6:02 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 602 PM CDT FRI AUG 10 2007 ALZ051-MSZ067-102330- CHOCTAW-WAYNE- 602 PM CDT FRI AUG 10 2007 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER NORTHERN WAYNE COUNTY AND WESTERN CHOCTAW COUNTY... AT 600 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 3 MILES WEST OF EUCUTTA TO NEAR EVANSBORO...AND MOVING SOUTH AT 10 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... HIWANNEE...ISNEY AND BOICE THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.